Alert archive / South Dakota / Wind Advisories in 2013

Wind Advisory 7, NWS Aberdeen, SD

February 17, 201322 counties in South Dakota

NWS Aberdeen, SD issued this wind advisory at Feb 17, 2013, 3:17 PM CST for 22 counties in South Dakota. It took effect at Feb 18, 2013, 3:09 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2013, 3:17 PM CST (21:17 UTC)
In effect from
Feb 18, 2013, 3:09 AM CST
Expired
Feb 18, 2013, 3:10 PM CST
In force
12 hr
Issued by
NWS Aberdeen, SD
All 22 counties

Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2013-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2013-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WWUS73 KABR 172117
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
317 PM CST SUN FEB 17 2013

...GUSTY NORTHWEST WINDS DEVELOPING MONDAY...

.AN AREA OF LOW PRESSURE WILL MOVE EAST ALONG THE INTERNATIONAL
BORDER AND INTO THE WESTERN GREAT LAKES REGION TONIGHT THROUGH
MONDAY. THIS LOW WILL DRAG A COLD FRONT SOUTH THROUGH THE AREA.
BEHIND THIS FRONT...GUSTY NORTHWEST WINDS WILL DEVELOP. AREAS OF
LIGHT SNOW ARE ALSO POSSIBLE WITH REDUCED VISIBILITY AT TIMES IN
BLOWING SNOW.

SDZ003>006-009-010-015>018-033>037-045-048-051-180930-
/O.NEW.KABR.WI.Y.0007.130218T1200Z-130219T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
317 PM CST SUN FEB 17 2013 /217 PM MST SUN FEB 17 2013/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ MONDAY. 

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP MONDAY MORNING AND
  PERSIST INTO THE EARLY EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS WILL
  BE LESS THAN 1 INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ019-020-022-023-180930-
/O.NEW.KABR.WI.Y.0007.130218T1500Z-130219T0000Z/
CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE
317 PM CST SUN FEB 17 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST MONDAY. 

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP MONDAY MORNING AND
  PERSIST INTO THE EARLY EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS WILL
  BE LESS THAN 1 INCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
3 follow-up statements
269 
WWUS73 KABR 180909
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
309 AM CST MON FEB 18 2013

...GUSTY NORTHWEST WINDS TODAY...

.AN AREA OF LOW PRESSURE WILL CONTINUE EAST ACROSS NORTHERN
MINNESOTA. FOLLOWING IN THE WAKE OF THIS SYSTEM...ARCTIC AIR WILL
PLUNGE SOUTHWARDS...WITH GUSTY NORTHWEST WINDS. SCATTERED LIGHT
SNOW SHOWERS...WHEN COMBINED WITH THESE WINDS...WILL RESULT IN
PERIODS OF BLOWING SNOW AND REDUCED VISIBILITY.

SDZ003>006-009-010-015>018-033>037-045-048-051-182115-
/O.EXT.KABR.WI.Y.0007.130218T0909Z-130219T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
309 AM CST MON FEB 18 2013 /209 AM MST MON FEB 18 2013/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP THIS MORNING AND 
  PERSIST INTO THE EARLY EVENING HOURS. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS 
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS 
  WILL BE LESS THAN 1 INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ019-020-022-023-182115-
/O.CON.KABR.WI.Y.0007.130218T1500Z-130219T0000Z/
CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE
309 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL DEVELOP MONDAY MORNING AND 
  PERSIST INTO THE EARLY EVENING HOURS. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS 
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS 
  WILL BE LESS THAN 1 INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
605 
WWUS73 KABR 181711
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1111 AM CST MON FEB 18 2013

...GUSTY NORTHWEST WINDS TODAY...

.AN AREA OF LOW PRESSURE WILL CONTINUE EAST ACROSS NORTHERN
MINNESOTA. ARCTIC AIR WILL PLUNGE SOUTHWARDS...WITH GUSTY
NORTHWEST WINDS. SCATTERED LIGHT SNOW SHOWERS...WHEN COMBINED WITH
THESE WINDS...WILL RESULT IN PERIODS OF BLOWING SNOW AND REDUCED
VISIBILITY.

SDZ003>006-009-010-015>018-033>037-045-048-051-190000-
/O.CON.KABR.WI.Y.0007.000000T0000Z-130219T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...
MILLER...MURDO...PRESHO...FORT THOMPSON
1111 AM CST MON FEB 18 2013 /1011 AM MST MON FEB 18 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS 
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS 
  WILL BE LESS THAN 1 INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ019-020-022-023-190000-
/O.CON.KABR.WI.Y.0007.000000T0000Z-130219T0000Z/
CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE
1111 AM CST MON FEB 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...GUSTY NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
  EVENING HOURS.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...AREAS OF LIGHT SNOW AND BLOWING SNOW ARE POSSIBLE AS 
  WELL...WITH REDUCED VISIBILITY AT TIMES. ANY ACCUMULATIONS 
  WILL BE LESS THAN 1 INCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
490 
WWUS73 KABR 182110
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
310 PM CST MON FEB 18 2013

...WINDS SLOWLY DIMINISHING INTO THE EVENING...

.AS LOW PRESSURE CONTINUES MOVING AWAY FROM THE REGION...WINDS
WILL SLOWLY DECREASE INTO THE EVENING HOURS. ALTHOUGH...AREAS OF
BLOWING AND DRIFTING SNOW CAN STILL BE EXPECTED ACROSS NORTHEAST
SOUTH DAKOTA INTO THE EVENING. 

SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-182215-
/O.CAN.KABR.WI.Y.0007.000000T0000Z-130219T0000Z/
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...
FAULKTON...REDFIELD...CLARK...WATERTOWN...CASTLEWOOD...
CLEAR LAKE...FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...
MURDO...PRESHO...FORT THOMPSON
310 PM CST MON FEB 18 2013 /210 PM MST MON FEB 18 2013/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...GUSTY NORTHWEST
WINDS WILL PERSIST INTO THE EVENING HOURS. WINDS THOUGH ARE NO
LONGER EXPECTED TO MEET ADVISORY CRITERIA OF SUSTAINED AT 30 MPH
OR GREATER WITH GUSTS OVER 45 MPH AS THE STRONGEST WINDS OF THE
DAY ARE OVER. AREAS OF BLOWING AND DRIFTING SNOW WILL CONTINUE
ACROSS NORTHEASTERN SOUTH DAKOTA INTO THE EVENING HOURS. TRAVEL
WILL CONTINUE TO BE HAZARDOUS LATE THIS AFTERNOON AND EVENING. A
BLIZZARD WARNING REMAINS IN EFFECT UNTIL THIS EVENING FOR
NORTHEAST SOUTH DAKOTA.

$$
TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:45 AM CST, 3 hours 32 minutes earlier.

Area forecast discussion, Feb 17, 11:45 AM CST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1145 AM CST SUN FEB 17 2013

.UPDATE...
AVIATION DISCUSSION FOR 18Z TAF ISSUANCE HAS BEEN UPDATED.

HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE REGION TODAY AS
HIGHS TRY TO REACH THE LOW 30S OVER THE SNOW COVERED EASTERN CWA.
TEMPS A BIT SLOW TO CLIMB THIS MORNING BUT WITH DECENT MIXING AND
PARTLY SUNNY SKIES...SHOULD GET CLOSE TO FORECAST HIGHS. THE
AMOUNT OF SNOW COVER MAY HOLD TEMPS BACK A FEW DEGREES...BUT DID
NOT MAKE ANY BIG CHANGES TO HIGHS AT THIS TIME. FARTHER WEST WHERE
THERE IS LESS SNOW...WILL SEE HIGHS REACH THE 40S.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...THROUGH TUESDAY

MILD AIR...WITH H925 TEMPERATURES BETWEEN +3C AND -3C FROM
SOUTHWEST TO NORTHEAST...WILL PERSIST ACROSS THE FORECAST AREA
TODAY. THE MAIN INHIBITING FACTOR IN WARMING IS THE COPIOUS SNOW
COVER EAST OF THE MISSOURI...THOUGH WEAK LOW LEVEL FLOW AND A
CIRRUS SHIELD WILL ALSO HELP LIMIT WARMING. THESE FACTORS WILL
COMBINE TO KEEP EASTERN COUNTIES FROM WARMING MUCH ABOVE THE
FREEZING MARK. FARTHER WEST...SNOW FREE AREAS AND WEAK WESTERLY
FLOW BY MID AFTERNOON WILL ALLOW TEMPERATURES TO WARM WELL INTO
THE 40S TO LOWER 50S. TEMPERATURES WILL REMAIN SEASONALLY MILD
TONIGHT DUE TO WEAK WESTERLY FLOW AND INCREASED CLOUD
COVER...FOLLOWED BY A COLD FRONT WILL MOVE THROUGH DURING THE
EARLY MORNING HOURS. TEMPERATURES WILL END UP FALLING THROUGH THE
DAY AND H925 TEMPERATURES FINALLY BOTTOM OUR AT -23C TUESDAY AM.
HIGH PRESSURE CENTER MOVES OVERHEAD TUESDAY WILL LIMIT MIXING.
THAT AND THE AFFECT OF SNOW COVER...SUSPECT IT WILL BE DIFFICULT
TO WARM ABOVE THE ZERO DEGREE MARK FOR EASTERN COUNTIES.

AS FOR PRECIPITATION CHANCES...WRAP AROUND MOISTURE WILL RESULT IN
LIGHT SNOW FOR NORTHERN AND EASTERN COUNTIES MONDAY. PROFILES
SUGGEST AS SYSTEM PASSES EAST...IT WILL BE FOLLOWED BY LOW STRATUS
WELL WITHIN DENDRITIC GROWTH ZONE TEMPERATURES. WITH A 18MB
PRESSURE GRADIENT ACROSS THE STATE FOLLOWING PASSAGE OF THE COLD
FRONT...ANY SNOW SHOWERS WILL RESULT IN BLOWING/DRIFTING SNOW AND
REDUCED VISIBILITY. NOT TOO SURE HOW WIDESPREAD THIS ISSUE WILL BE
AS MOST OF THE SNOW ALREADY ON THE GROUND SHOULD BE CRUSTED OVER
AS PER CURRENT HIGH TEMPERATURE FORECAST FOR TODAY.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY
OPERATIONAL MODELS AND GFS ENSEMBLES AGREE WELL EARLY ON WITH THE
LOCATION OF THE SURFACE LOW PRESSURE AREA TO AFFECT OUR REGION
THROUGH THE LONG TERM BUT DISAGREE ON THE TRACK THROUGH FRIDAY.
ARCTIC AIR WILL DOMINATE THE REGION THROUGH THE LONG TERM WITH
MUCH BELOW NORMAL TEMPERATURES THROUGH SATURDAY. WITH ARCTIC HIGH
PRESSURE RIDGING BUILDING EAST THROUGH TUESDAY NIGHT WITH WINDS
UNDER 10 MPH AND MOSTLY CLEAR SKIES...TEMPERATURES WILL FALL TO
WELL BELOW ZERO ACROSS MOST OF THE CWA BY WEDNESDAY MORNING. THEN
WE WILL START RECEIVING THE INFLUENCES FROM THE STORM SYSTEM TO
AFFECT THE REGION THROUGH THE END OF THE WEEK. THE MODELS SHOW
GOOD AGREEMENT EARLY ON WITH THE SURFACE LOW PRESSURE AREA LOCATED
IN THE SOUTHEAST COLORADO/SOUTHWEST KANSAS REGION ON WEDNESDAY
NIGHT. THIS LOW PRESSURE AREA THEN TRACKS EAST NORTHEAST THROUGH
FRIDAY EVENING. THE EC AND GFS SHOW BETTER AGREEMENT NOW WITH THE
TRACK OF THE SURFACE LOW PRESSURE AREA INTO FRIDAY EVENING. THE
LOW PRESSURE AREA WEAKENS AS IT LIFTS NORTHEAST INTO EAST CENTRAL
MN/WESTERN WISCONSIN INTO FRIDAY EVENING. WAA SNOW WILL
DEVELOP/LIFT ACROSS THE CWA WEDNESDAY NIGHT THROUGH THURSDAY.
DEPENDING ON THE WEAKENING AND SPEED OF THE SURFACE AND UPPER
LEVEL LOW PRESSURE AREAS...THE SNOW COULD GO INTO FRIDAY NIGHT
ACROSS THE EASTERN CWA. AT ANY RATE...INCREASED CHANCES OF SNOW
AGAIN WITH THIS SYSTEM. COULD HAVE MANY INCHES OF SNOW BEFORE THE
SNOW ENDS. ALTHOUGH...IT WILL BE COLD WITH THIS SYSTEM...STRONG
WINDS ALONG WITH A LOT OF BLOWING SNOW DONT LOOK TO BE A MUCH OF
AN ISSUE.

&&

.AVIATION...
18Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

A FAIR AMOUNT OF HIGH CLOUDS WILL CONTINUE TO STREAM ACROSS THE
REGION THROUGH THE DAY AND INTO TONIGHT. MEANWHILE A FRONTAL
BOUNDARY WILL GRADUALLY EDGE ITS WAY EAST ACROSS THE REGION THIS
EVENING. BEHIND THE FRONT MVFR CIGS AND GUSTY NORTHWEST WINDS ARE
EXPECTED TO DEVELOP FROM WEST TO EAST ACROSS THE REGION OVERNIGHT.
THERE MIGHT EVEN BE SOME LIGHT SNOW MIXED IN LATE BUT GENERALLY
SPEAKING NO MAJOR REDUCTIONS IN VSBY ARE EXPECTED AT THE MOMENT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.

&&

UPDATE...TMT
SHORT TERM...CONNELLY
LONG TERM...MOHR
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Feb 17, 4:06 AM CST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
406 AM CST SUN FEB 17 2013

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-181015-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
406 AM CST SUN FEB 17 2013 /306 AM MST SUN FEB 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FRONT WILL PASS THROUGH THE REGION EARLY MONDAY. GUSTY WINDS OF
25 TO 35 MPH WILL FOLLOW. ANY SNOW THAT FALLS MONDAY WILL BLOW AND
DRIFT...WITH THE POTENTIAL TO CREATE HAZARDOUS TRAVEL CONDITIONS.
THERE REMAIN A HIGH DEGREE OF UNCERTAINTY AS TO HOW FAR SOUTH INTO
THE FORECAST AREA WE CAN EXPECT THESE CONDITIONS.

A STORM SYSTEM WILL EJECT ACROSS THE CENTRAL AND NORTHERN PLAINS
FOR THE LATTER HALF OF NEXT WEEK. THIS STORM HAS THE POTENTIAL TO
BRING SIGNIFICANT SNOWFALL TO PARTS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:09 PM CSTWinter Weather AdvisoryABRDay, Grant, Marshall, Roberts20 hr

Nearby

Wind Advisories in South Dakota, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.